Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 3, 2012, 1:48 AM CDT for Sumner County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 1:48 AM CDT (06:48 UTC)
- Expired
- Aug 3, 2012, 2:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
County Sumner County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970
WWUS84 KOHX 030648
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
148 AM CDT FRI AUG 3 2012
TNZ007-008-030715-
ROBERTSON-SUMNER-
148 AM CDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF CROSS
PLAINS...OR 10 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT
25 MPH.
WINDS AROUND 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH
THIS STORM.
LAT...LON 3664 8657 3664 8656 3650 8637 3630 8661
3660 8696 3665 8689 3665 8675 3666 8674
3666 8659
$$
JLMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:41 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 2, 11:41 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1141 PM CDT THU AUG 2 2012 .UPDATE...FOR 06Z AVIATION FORECAST && .AVIATION... COMPLEX TO OUR NORTH NOT MAKING MUCH PROGRESS AND HAS SLOWED TO A CRAWL WITH MERGING CELLS OVER WESTERN KENTUCKY AS MOST SOUTHERN COMPLEX MERGES WITH THE NORTHERN ONE. NOT AN EASY FORECAST FOR THE OVERNIGHT BUT HERE WHAT I THINK WILL HAPPEN. SHORT WAVE UPSTREAM NOW OVER SOUTHERN ILLINOIS DOWN INTO SOUTHEAST MISSOURI WILL MOVE EAST IN THE OVERNIGHT AND INTO THE WESTERN SIDE OF THE TENNESSEE/OHIO VALLEYS. THE CAP THAT WE HAD EARLIER IS GONE. AS SHORT WAVE APPROACHES IT WILL SHARPEN AND THIS WILL INTENSIFY CONVECTION ON THE SOUTHWEST SIDE OF THE MCS ACROSS SOUTHERN ILLINOIS AND EXTEND DOWN THROUGH WESTERN KENTUCKY. AS CONVECTION DEVELOPS IT WILL DROP SOUTHEAST AND INTO MIDDLE TENNESSEE IN THE OVERNIGHT. I EXPECT STORMS IN THE BNA AREA BY 08Z-10Z TIME FRAME/EARLIER AT CKV. BOYD && .PREV DISCUSSION... /ISSUED 1002 PM CDT THU AUG 2 2012/ UPDATE...TERMINAL FORECASTS AVIATION... COMPLEX THAT HAD BEEN HEADED THIS WAY HAS SHOWN A MORE EASTWARD TREK TOWARD SOUTHWEST INDIANA/KENTUCKY. MODELS NOT HANDLING THIS VERY WELL BUT NAM MAY HAVE THE BEST HANDLE AT THE MOMENT. CAP CONTINUES TO HOLD OVER MIDDLE TENNESSEE BUT LATEST RUC FORECAST HAS IT WEAKENING TOWARD 06Z WITH TEMPS < +12 CELSIUS AT 700 MILLIBARS BY 04Z ACROSS THE MID STATE. THIS SHOULD ALLOW FOR SOME SOUTHWARD EXTENSION OF ACTIVITY DOWN INTO MIDDLE TENNESSEE AS WE GO TOWARD MIDNIGHT AND THROUGH THE OVERNIGHT HOURS. I COMPLETELY REWORKED TERMINAL FORECASTS FOR REMAINDER OF THE 24 HOUR PERIOD. CONFIDENCE IS LOW ON ANY PARTICULAR TIMING FOR STORMS SO WENT WITH VICINITY TSTMS. BOYD PREV DISCUSSION... /ISSUED 953 PM CDT THU AUG 2 2012/ UPDATE... FRONTAL BOUNDARY CONTINUES TO HANG JUST NORTH OF THE TN BORDER... WITH MID-LEVELS ACROSS THE FCST AREA CAPPED AT THIS POINT. COMPLEX IN WEST KY...SOUTH IL/IN WAS EXPECTED TO MOVE SOUTH BUT CURRENTLY IS PUSHING MORE EAST...WITH SOUTHERN FLANK STRUGGLING TO DEVELOP. CAP SLOWLY WEAKENS LATER THIS EVE BUT LATEST DATA SUGGESTING SCT STORMS WILL AFFECT MAINLY THE NORTH AND ESPECIALLY ALONG THE KY BORDER THRU 12Z...THEN BECOME MUCH MORE NUMEROUS ON FRIDAY. AT THIS TIME WILL RUN WITH CHANCE POPS...LEANING HIGHER NORTH...AND KEEP SOUTH GENERALLY UNCHANGED. MAY UPDATE AGAIN LATER SHOULD COMPLEX MAKE STRONG TURN SOUTH. PREV DISCUSSION... /ISSUED 754 PM CDT THU AUG 2 2012/ UPDATE...FOR 00Z AVIATION FORECAST AVIATION... GOOD CAP (+12 TO +13 DEGREES CELSIUS AT 700 MB) IN PLACE ACROSS NORTHERN MIDDLE TENNESSEE THIS EVENING HAS KEPT CONVECTION FROM DEVELOPING AROUND NASHVILLE. COMPLEX OVER SOUTHERN ILLINOIS HAS BEEN HEADED SOUTHEAST BUT IN THE LAST COUPLE OF PICS IT HAS SHOWN A LITTLE MORE EASTWARD COMPONENT. WILL HAVE TO KEEP TABS ON THIS AS MODELS BRING IT DOWN INTO WESTERN KY DURING THE EVENING AND INTO MIDDLE TN AROUND MIDNIGHT. LOOK FOR SOME LATE NIGHT FOG AT CROSSVILLE. BOYD PREV DISCUSSION... /ISSUED 351 PM CDT THU AUG 2 2012/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...IMPACTS OF POTENTIAL MCS TONIGHT AND ON FRI... POTENTIAL FOR SHWRS/TSTMS THRU MID WEEK NEXT WEEK...TEMPS. AS FOR TONIGHT...WILL BE WAITING CLOSE TO PRESS TIME PER REGIONAL RADAR TRENDS FOR FINAL DECISION...BUT EXPECT MVV ACROSS NRN MO PRESENTLY...ALONG WITH DEVELOPING EMBEDDED SHORTWAVE IN PREDOMINATELY NWLY FLOW ALOFT...TO RESULTING IN EVENTUAL AN MCS DEVELOPMENT EITHER LATE THIS AFTERNOON OR EARLY THIS EVENING ACROSS CNTRL AND SERN MO...EVENTUALLY MOVING SEWD INTO AT LEAST WRN PORTIONS OF THE MID STATE DURING THE LATE EVENING HRS. MAY NEED TO BREAK OUT A LATE AFTERNOON GROUPING IN THE ZONE FORECAST PRODUCT TO EMPHASIZE ACTUAL TIMING IMPACTS. WILL CONTINUE TO GO WITH REASONING CLOSE TO MORNING FORECAST PACKAGE WITH MOST LOCATIONS W OF THE PLATEAU HAVING A CHANCE...TO EVEN LIKELY...SHWRS/TSTMS TOWARD DAYBREAK. WILL GO CLOSE TO CONSENSUS MODEL GUIDANCE ON LOWS...MAINLY IN THE MID 70S...BUT...WITH CLOUD COVERAGE POSSIBLY NOT AS PRONOUNCED ACROSS THE PLATEAU AND ONLY A SLIGHT CHANCE OF SHWRS/TSTMS PLATEAU LATE...WILL GO A COUPLE OF DEGREES COOLER THAN CONSENSUS GUIDANCE WITH LOWS MAINLY IN THE MID 60S. AS FOR FRI...WILL CONTINUE CLOSE TO PREVIOUS MORNING FORECAST REASONING CONCERNING FRI ALSO...WITH SHWRS/TSTMS LIKELY AREA WIDE DURING AT LEAST THE MORNING HRS. WITH SOME TIMING UNCERTAINTIES STILL IN PLAY THOUGH TO ACTUAL MOVEMENT AND EVENTUAL DISSIPATION ACROSS THE MID STATE...ALONG WITH THE CONTINUED PRESENCE OF A WEAK SFC BOUNDARY...EXPECT SOME CLRING POSSIBLY LATE...BUT WILL GO WITH HIGH CHANCE POPS FOR LOCATIONS GENERALLY W OF THE PLATEAU. WILL GO WITH A MODEL COMPROMISE ON HIGHS FOR FRI...WITH MOST LOCATIONS W OF THE PLATEAU IN THE UPPER 80S...MID 80S PLATEAU. AS FOR FRI NIGHT...EXPECT AN UNSETTLED WX PATTERN THRU FRI NIGHT WITH A CHANCE OF SHWRS/TSTMS THRU THE NIGHT...WITH LOWS MAINLY IN THE LOWER 70S...UPPER 60S TO 70 PLATEAU AS UPPER LEVEL FLOW BECOMES MORE ZONAL ORIENTATED IN NATURE...AND NOT MUCH POTENTIAL FOR OVERALL AIRMASS MOISTURE TO SIGNIFICANTLY DRY OUT AFTER AFTERNOON MCS INFLUENCES HAVE WEAKENED. AS FOR SAT...AS MENTIONED ALSO IN THIS MORNINGS DISCUSSION...AND MODELS CONSENSUS CONTINUING TO EMPHASIZE...ANOTHER SHORT WAVE IS EXPECTED TO SCOOT EASTWARD IN THE UPPER LEVEL FLOW...ACROSS KENTUCKY...ON SAT. HOWEVER...THIS DISTURBANCE CONTINUES TO LOOKS TO BE A LITTLE WEAKER AND...PERHAPS...A LITTLE FURTHER N THAN THE UPPER LEVEL FLOW PATTERN ACROSS THE MID STATE FRI NIGHT. HOWEVER... TSTMS TO OUR N SHOULD BE CLOSE ENOUGH TO SWING SOME OUTFLOW BOUNDARIES SWD INTO OUR OUR NRN COUNTIES. IN ADDITION...AND IT CONTINUES TO LOOK SO...ATM ACROSS THE MID STATE WILL REMAIN CHOCKED FULL OF MOISTURE...SUPPORTIVE OF AT LEAST SCT TSTMS DURING THE DAY ON SAT PER DIURNAL HEATING INFLUENCES KICKING IN...AND WILL CONTINUE WITH HIGH CHANCE POPS AREA-WIDE. WILL GO WITH HIGHS CLOSE TO CONSENSUS GUIDANCE VALUES AROUND 90...MID 80S PLATEAU. AS FOR SAT NIGHT...THE POTENTIAL FOR AN UPPER LEVEL EMBEDDED SHORTWAVE PASSAGE AROUND THE BASE OF A DEVELOPING UPPER LEVEL TROUGH ACROSS AT LEAST NRN PORTIONS OF THE MID STATE MAY BE POSSIBLE SAT NIGHT...AND THUS WILL CONTINUE WITH A CHANCE OF SHWRS/TSTMS THRU THE NIGHT TIME HRS. LOWS WILL MAINLY BE IN THE LOW TO MID 70S...AROUND 70 TO UPPER 60S PLATEAU. AS FOR THE REMAINDER OF THE FORECAST PERIOD...A CONTINUANCE OF THE OVERALL UNSETTLED WX PATTERN ON SUN AND MON...WITH A POTENTIAL DRYING TREND TOWARD THE MID PORTION OF NEXT WEEK IS THE GENERAL TREND FOR THE REMAINDER OF THE FORECAST PERIOD. OVERALL...IT LOOKS LIKE THE MID STATE WILL EITHER BE POSITIONED BETWEEN A SUMMERTIME COLD FRONT TO OUR N...AND A WARM MOIST AIRMASS TO OUR S...IF YOU LEAN MORE TOWARD THE EURO SOLUTION...OR THIS FRONT WILL PASS THRU THE MID STATE FROM OUR N SOMETIME LATE SUN NIGHT OR MON...AND THE AREA WILL BEGIN TO EXPERIENCE A DRYING AND WARMING TREND...IF YOU LEAN MORE TOWARD THE GFS SOLUTION. WITH SOME OVERALL UNCERTAINTY IN MIND...ESPECIALLY WHEN YOU FIGURE IN THE POSSIBILITY OF A POTENTIAL SHORTWAVE PASSAGE ACROSS THE NRN PORTIONS OF THE MID STATE ON SUN AIDING TO ADDITIONAL POTENTIAL FOR TSTM DEVELOPMENT...BELIEVE AT THIS TIME...THAT OVERALL... PREVIOUS FORECAST REASONING IS STILL VERY SOUND...AND OTHER THAN A TWEEK HERE AND THERE...WILL CONTINUE TO LEAN TOWARD IT ACCORDINGLY... I.E. MORE TOWARD THE GFS SOLUTION. THUS...WILL CONTINUE WITH THE MENTIONING OF LIKELY SHWRS/TSTMS DURING THE DAYLIGHT HOURS ON SUN... WITH A DRYING TREND BEGINNING TO ESTABLISH ITSELF BY MID WEEK. THIS WILL RESULT IN TEMPS NEAR OR SLIGHTLY ABOVE SEASONABLE NORMS...WITH HIGHS IN THE UPPER 80S TO LOWER 90S...MID 80S PLATEAU...AND LOWS AROUND 70...MID 60S PLATEAU. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Aug 2, 5:58 AM CDT, 19 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 558 AM CDT THU AUG 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 558 AM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 3, 1:48 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
148 AM CDT FRI AUG 3 2012
TNZ007-008-030715-
ROBERTSON-SUMNER-
148 AM CDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF CROSS
PLAINS...OR 10 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT
25 MPH.
WINDS AROUND 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH
THIS STORM.
LAT...LON 3664 8657 3664 8656 3650 8637 3630 8661
3660 8696 3665 8689 3665 8675 3666 8674
3666 8659
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:14 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 31 min |
| Aug 3, 2:37 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Trousdale, Wilson | 38 min |
| Aug 3, 3:11 AM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale | 49 min |
| Aug 3, 3:32 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 28 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.